There are reports of higher strength heroin circulating in Dunnville and increased overdoses occurring because of its strength.

In response, the HNHU’s Harm Reduction Team will distribute free naloxone kits on Friday, April 20th at the Dunnville Health & Social Services office located at 117 Forest St E., Dunnville, 9:30am-3:30 pm. No appointment required.

If unable to come on this day, HNHU staff are available to distribute naloxone on other days (call for more information). It is also obtainable at many local pharmacies, free with an OHIP card. Haldimand-Norfolk Health Unit offices, Simcoe, Dunnville and Caledonia, will also provide it without an OHIP card.

Signs of an Opioid Overdose: Person can’t stay awake, Slow or no pulse, Slow or no breathing, gurgling, Skin looks pale or blue, feels cold, Pupils are pinpoint or eyes rolled back, Body is limp, will not respond to noise or stimulation

What to do: HNHU advises Don’t use alone, Carry a naloxone kit, Test your drug by doing a small amount at first, If injecting, take the tourniquet off before pushing the plunger, stop half way to see the effects, inject less if it feels too strong, Report tainted drugs and overdoses anonymously at hnhu.org/opioids